MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570370
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Device Stenosis (4066)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 11/21/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h11: imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf patient code e050303 captures the reportable event of pulmonary embolism.Imdrf impact code f02 captures the reportable event of death.Imdrf impact code f2301 captures the reportable event of additional device required.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was implanted during a procedure performed on an unknown date.On (b)(6) 2025, the patient presented for stent removal.During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician tried to pull the stent out.However, there was tissue ingrowth through the distal wires of the stent.The stent would not move, and tissue damage would occur if the stent was forcibly removed.The physician decided to place another stent through the damaged stent (stent-on-stent fashion), which successfully completed the procedure.Following the successful placement, the patient passed away.It was noted that the patient death was not related to the product malfunction but from pulmonary embolism.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was implanted in the common bile duct with portion out of the ampulla into the duodenum during a procedure performed on an unknown date.On (b)(6) 2025, the patient presented for a standard follow-up and a scheduled stent removal.During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician tried to pull the stent out.However, there was tissue ingrowth through the distal wires of the stent.The stent would not move, and tissue damage would occur if the stent was forcibly removed.The physician decided to place another stent of the same model through the damaged stent (stent-on-stent fashion), which successfully completed the procedure.Following the successful placement, the patient passed away.It was noted that the patient death was not related to the product malfunction but from pulmonary embolism.
 
Additional Manufacturer Narrative
Block b5 has been updated.Block h1 has been corrected.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h11: imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf patient code e050303 captures the reportable event of pulmonary embolism.Imdrf impact code f02 captures the reportable event of death.Imdrf impact code f2301 captures the reportable event of additional device required.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23783889
Report Number3005099803-2025-06687
Device Sequence Number5128785
Product Code PNB
UDI-Device Identifier08714729953180
UDI-Public(01)08714729953180
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570370
Device Catalogue NumberM00570370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown